MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 8.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. FLIPCUTTER II, SHORT 8.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number FLIPCUTTER II, SHORT 8.5MM
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device is expected but was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a knee arthroscopy procedure, the surgeon was using the 8.5mm flipcutter to drill the femoral tunnel and the tip of the flipcutter bent during drilling.The flipcutter was drilled out.Additional information requested.Additional information obtained: a full tunnel was drilled and in interference screw was used to complete the case.
 
Additional Manufacturer Narrative
Confirmed complaint.Visual evaluation revealed one side of the forked tip was bent and cracked; however, there were no pieces broken off the device or missing.Device met all material specifications as received.During testing, cutter would articulate only slightly due to the damaged tine but it could be returned to its straight, neutral angle.There was no damage or anomaly observed that would have contributed to the reported event.This type of damage may occur as a result of prying/leveraging during use.

Brand Name
FLIPCUTTER II, SHORT 8.5MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7690758
Report Number1220246-2018-00546
Device Sequence Number10963797
Product Code MDM
UDI-Device Identifier00888867004429
UDI-Public00888867004429
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date12/31/2022
Device Model NumberFLIPCUTTER II, SHORT 8.5MM
Device Catalogue NumberAR-1204AS-85
Device Lot Number801580184
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;